What Causes Ministroke in Seniors?

What Causes Ministroke in Seniors?

The primary causes of ministroke in seniors are given below:

1. Atherosclerosis of the brain vessel              

This may occur:

if a piece of atherosclerotic plaque comes off, not completely, but around 55-75% and then gets absorbed by the body;

if a thrombus is layered on the atherosclerotic plaque and has reduced (not blocked) the lumen of the vessel, after which it has dissolved;

if the vessel wall in which the atherosclerotic plaque was deposited became thicker, due to which the vessel diameter decreases.

2. Thrombosis of the lower extremities

A thrombus separates and “travels” through the bloodstream, causing it to stop in one of the brain’s vessels, disrupting the power of the neurons, and then the blood clot dissolves.

3. Smoking or ingestion of vasospasm

The vessels are tightly compressed, in one of the sections (usually the vessel most affected by inflammation, diabetes, or other pathology) the blood almost stops flowing to the brain, but then the spasm passes.

4. Operations on the bones (especially large ones), burns, bruises of the subcutaneous tissue         

The penetration of a suspension containing molecules of fat into the bloodstream, followed by short-term blockage of one of the cerebral vessels.

5. Anemia (inadequate levels of hemoglobin)               

Not enough oxygen enters the brain due to the fact that there are few molecules transporting it (hemoglobin).

6. Carbon monoxide poisoning        

Hemoglobin is blocked by a carbon monoxide molecule and cannot transfer oxygen.

7. Increased blood viscosity

Periodically, the blood is not able to squeeze in some of the small vessels.

What to do if your elderly loved one suffers a ministroke?

1. Call the ambulance.

2. The patient must be placed in an upright position. They may fall when dizziness appears it is important to be extra careful in such situations.

3. The patient should be transferred on a hard surface, with their head raised by 30 ° (put a pillow or a folded sheet under the head). This will make sure that less fluid is accumulated in the cranial cavity. The patient’s head should also be turned to the side to avoid vomiting.

4. It is necessary to unfasten the belt and collar and remove the clothes which make them uncomfortable.

5. If the elderly patient stops breathing, it is important to press on the sternum with crossed palms with a frequency of 100-120 presses per minute. For the first 2-3 minutes, you cannot do artificial respiration. When you press on the sternum, a small amount of air is likely to enter the lungs of the patient.

6. If possible, blood pressure should be measured. If it is higher than 160/100 mm Hg, and the person is conscious, you can give them a drink and the pill which they regularly intake.

Medigap for over 65 seniors in the US: 2020 Medicare advantage plans comparison located at http://www.medicareadvantageplans2020.org can assist in covering extra costs like copay & co-insurance.